Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 19, NWS Newport/Morehead City, NC

August 29, 2017

NWS Newport/Morehead City, NC issued this gale warning at Aug 29, 2017, 4:36 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2017, 4:36 PM EDT (20:36 UTC)
Expired
Aug 30, 2017, 3:36 AM EDT
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

570 
WHUS72 KMHX 292036
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT TUE AUG 29 2017

...GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP THROUGH THE EVENING
LEADING TO GALE WARNINGS AND SMALL CRAFT ADVISORIES...

..DEEPENING LOW PRESSURE WILL MOVE NORTHEAST AWAY FROM THE REGION
TONIGHT PRODUCING STRONG NORTH TO NORTHWEST WINDS. HIGH PRESSURE 
WILL BUILD IN WEDNESDAY WITH DIMINISHING WINDS. SEAS OF 6 TO 10 
FEET THRU THE EVENING WILL ONLY SLOWLY SUBSIDE ON WEDNESDAY.

AMZ135-300600-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.NEW.KMHX.GL.W.0019.170829T2036Z-170830T0600Z/
PAMLICO SOUND-
436 PM EDT TUE AUG 29 2017

...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-300600-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.NEW.KMHX.GL.W.0019.170829T2036Z-170830T0600Z/
ALBEMARLE SOUND-
436 PM EDT TUE AUG 29 2017

...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-300400-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.NEW.KMHX.GL.W.0019.170829T2036Z-170830T0400Z/
ALLIGATOR RIVER-
436 PM EDT TUE AUG 29 2017

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.
THE TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT.

* WAVES...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-300700-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.NEW.KMHX.GL.W.0019.170829T2036Z-170830T0700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
436 PM EDT TUE AUG 29 2017

...GALE WARNING IN EFFECT UNTIL 3 AM EDT WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 3 AM EDT WEDNESDAY. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-300800-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.NEW.KMHX.GL.W.0019.170829T2036Z-170830T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
436 PM EDT TUE AUG 29 2017

...GALE WARNING IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-301000-
/O.CAN.KMHX.TR.W.1010.000000T0000Z-000000T0000Z/
/O.EXB.KMHX.SC.Y.0082.000000T0000Z-170830T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
436 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY. THE TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ136-137-300400-
/O.EXT.KMHX.SC.Y.0082.000000T0000Z-170830T0400Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
436 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-301000-
/O.CON.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
436 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
767 
WHUS72 KMHX 300222
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1022 PM EDT TUE AUG 29 2017

...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH LATE
TONIGHT AND WILL CONTINUE GALE WARNINGS AND SMALL CRAFT 
ADVISORIES...

..DEEPENING LOW PRESSURE WILL MOVE NORTHEAST AWAY FROM THE REGION
TONIGHT PRODUCING STRONG NORTH TO NORTHWEST WINDS. HIGH PRESSURE
WILL BUILD IN WEDNESDAY WITH DIMINISHING WINDS. SEAS OF 6 TO
10 FEET THRU THE EVENING WILL ONLY SLOWLY SUBSIDE ON WEDNESDAY.

AMZ136-137-300330-
/O.CAN.KMHX.SC.Y.0082.000000T0000Z-170830T0400Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
1022 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS.

$$

AMZ150-300800-
/O.CON.KMHX.GL.W.0019.000000T0000Z-170830T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1022 PM EDT TUE AUG 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WINDS...NORTH 30 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-300400-
/O.CON.KMHX.GL.W.0019.000000T0000Z-170830T0400Z/
ALLIGATOR RIVER-
1022 PM EDT TUE AUG 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WINDS...NORTH 25 TO 35 KT.

* WAVES...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-300600-
/O.CON.KMHX.GL.W.0019.000000T0000Z-170830T0600Z/
ALBEMARLE SOUND-
1022 PM EDT TUE AUG 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-300700-
/O.CON.KMHX.GL.W.0019.000000T0000Z-170830T0700Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1022 PM EDT TUE AUG 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-300600-
/O.CON.KMHX.GL.W.0019.000000T0000Z-170830T0600Z/
PAMLICO SOUND-
1022 PM EDT TUE AUG 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WINDS...NORTH 25 TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-301430-
/O.CON.KMHX.SC.Y.0082.000000T0000Z-170830T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1022 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-301200-
/O.CON.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1022 PM EDT TUE AUG 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
734 
WHUS72 KMHX 300736
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 AM EDT WED AUG 30 2017

...IMPROVING CONDITIONS EXPECTED TODAY INTO TONIGHT...

.HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. WINDS WILL
DIMINISH AS THE PRESSURE GRADIENT LOOSENS. SEAS WILL SUBSIDE
THROUGH TODAY INTO TONIGHT. 

AMZ150-302100-
/O.CAN.KMHX.GL.W.0019.000000T0000Z-170830T0800Z/
/O.EXB.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
336 AM EDT WED AUG 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ154-301200-
/O.NEW.KMHX.GL.W.0020.170830T0736Z-170830T1200Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
336 AM EDT WED AUG 30 2017

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING.

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-302100-
/O.EXB.KMHX.SC.Y.0082.000000T0000Z-170831T0500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
336 AM EDT WED AUG 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT
THURSDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-135-300900-
/O.EXB.KMHX.SC.Y.0082.000000T0000Z-170830T0900Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
336 AM EDT WED AUG 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-301200-
/O.EXT.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
336 AM EDT WED AUG 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-301200-
/O.CON.KMHX.SC.Y.0082.000000T0000Z-170830T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
336 AM EDT WED AUG 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Aug 29, 4:26 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 29, 4:26 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
426 PM EDT Tue Aug 29 2017

.SYNOPSIS...
Potential Tropical Cyclone 10 will continue to lift northeast
along the coast and well offshore tonight. Weak high pressure
will build across the region Wednesday and Thursday. A cold
front will move through Friday, then lift back north as a warm
front Saturday. High pressure will build over the region Sunday
into Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 230 PM Tue...Latest analysis shows low about 20 miles WNW
of Hatteras this afternoon. Low will continue to lift to the NE
this afternoon and tonight. Tropical Storm Warnings continue
for the immediate coast, with wind gusts to tropical storm force
still possible on the backside of the low this afternoon and
evening. Latest radar imagery shows light showers mainly along
and east of Highway 17 this afternoon, with heaviest axis of
precip remaining well offshore. Precip chances will quickly
diminish from SW to NE late this afternoon and evening. Flood
Watch has been dropped everywhere, with only light wrap around
showers on the backside of the low through this evening. Could
see some patchy fog develop overnight, but think winds will stay
up enough to limit widespread development. Overnight lows in
the low/mid 60s inland and upper 60s/70 along the coast.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 230 PM Tue...Weak high pressure will build over the area
with drier air filtering in. Low level thickness values support
highs in the upper 70s to low 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 300 PM Tuesday...Models remain in decent agreement through
end of week with sheared vort energy from Harvey periphery
spreading into area from west late Wed night through Friday
mainly zonal flow aloft. ECMWF then slightly faster with Harvey
remnants moving across well west and north of area over weekend,
followed by weak surface trough passage Sunday night. Brief
mainly dry period Monday will give way to increasing short wave
energy and moisture from SW.

Wednesday night through Friday...Weak high pressure over area
will move offshore to E-SE during evening, with short wave
energy and moisture increasing over area from W-SW through end
of week. Stronger short wave moving around southern end of upper
low over eastern Canada will lead to weak cold front pushing
into area Friday. Result will be scattered to broken coverage of
shower and thunderstorm activity mainly Thursday-Friday with
30%-50% POPs. Min temps in upper 60s to lower 70s Wed night and
mainly 70-75 Thu night. Highs low to mid 80s Thursday and then
upper 70s north to lower 80s south Friday.

Friday night through Saturday night...cold front will stall
south of area Friday night, then return north as a warm front
Saturday as remnant low from Harvey moves across west and north
of area through Saturday night. ECMWF is slightly faster with
this system but model blend indicates decent convective coverage
through period and will have POPs in 40%-50% range. Lows upper
60s to lower 70s Fri night and 70-75 Sat night. Highs Sat in
lower 80s.

Sunday-Tuesday...Vort axis from Harvey remnants expected to
move across or shear out across area early Sunday along with a
weak surface trough passage. Models generally indicate main
precip threat along coast but not enough confidence to
differentiate on day 5 and will keep chance POPs all zones.
Mainly dry for Sun night-Mon with just slight chance POPs.
Surface and upper levels return to SW Mon night and Tue with
increasing short wave energy and moisture, and will have chance
POPs. Temps will be near normal with lows 70-75 and highs in low
to mid 80s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...
As of 230 PM Tue...Widespread IFR ceilings have lifted to MVFR
this afternoon. Guidance shows IFR ceilings persisting through
the overnight hours into Wed morning. IFR could re-develop this
afternoon and overnight, though confidence is low at this time.
Did keep MVFR conditions going through Wed morning. Expect
conditions to improve to VFR by mid morning Wed.

Long Term /Wednesday night through Sunday/...
As of 300 PM Tuesday...Mainly VFR through the period but some
periods of sub-VFR likely with scattered to broken coverage of
showers and tstms Thu-Sun. Some late night/early morning fog and
stratus will be possible as well.

&&

.MARINE...
Short Term /through Wednesday/...
As of 230 PM Tue...Latest analysis shows low about 20 miles WNW
of Hatteras this afternoon. Low will continue to lift NE along
the coast this afternoon and well offshore tonight and Wed.
Latest obs show N/NW winds 10-20kt with seas 6-9 ft. Tropical
Storm Warnings remain in effect for the coastal waters north of
Lookout, and the sounds...with SCA in effect for the inland
rivers and waters south of Lookout. Tropical Storm force winds
will still be possible on the backside of the low this afternoon
and evening. Depending on how strong the winds get, waves could
build 10+ feet, mainly north of Lookout. Weak high pressure
will build over the waters Wed with winds and seas gradually
subsiding. N/NW winds 10-20 kt Wed morning, diminishing to 5-15
kt in the afternoon. Waves 5-8 feet subsiding to 3-6 ft in the
afternoon.

Long Term /Wednesday night through Sunday/...
As of 300 Pm Tuesday...Fairly confident in light/veering winds
Wed night becoming SW and increasing to 15-20 KT ahead of
approaching cold front Thu-Thu night. Less confident Friday as
followed NAM/GFS blend of NE winds around 15 KT spreading across
area behind frontal passage, but ECMWF is keeping front stalled
to north. Winds return to southerly Sat as Harvey remnant low
moves across well W of area, with SW winds around 15 KT and
possibly higher for Sat night into Sun.

Elevated seas over northern and central waters will gradually
diminish Wed night-Thu with weak high pressure over area
gradually moving offshore. Seas then remain 3-4 feet through Thu
night. Forecast will indicate heights building to 4-5 feet
Friday with NE winds behind front but low confidence as some
guidance shows front stalling to north. Heights then 3-4 FT Sat
building to 4-5 FT Sat night-Sunday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ046-047-081-095-103-104.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for AMZ136-
     137.
     Tropical Storm Warning for AMZ130-131-135-150-152-154-156.
     Small Craft Advisory until 8 AM EDT Wednesday for AMZ158.

&&

SYNOPSIS...CQD/HSA
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JBM
AVIATION...JBM/CQD
MARINE...JBM/CQD
Hazardous weather outlook, Aug 29, 1:09 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
109 PM EDT Tue Aug 29 2017

NCZ029-044-045-079-080-090>094-098-301715-
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-
Pamlico-Onslow-
109 PM EDT Tue Aug 29 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-081-095-103-104-301715-
Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare-
Outer Banks Hyde-
109 PM EDT Tue Aug 29 2017

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 11:24 AM EDTSmall Craft AdvisoryMHX38 hr
Aug 29, 4:39 PM EDTWind AdvisoryMHX9 hr
Aug 29, 5:19 PM EDTBeach Hazards StatementMHX27 hr
Aug 29, 5:19 PM EDTCoastal Flood AdvisoryMHX11 hr
Aug 29, 5:19 PM EDTHigh Surf AdvisoryMHX14 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.